Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 29, 2000, 6:02 PM EDT for Chesterfield County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 29, 2000, 6:02 PM EDT (22:02 UTC)
- Expired
- Apr 29, 2000, 6:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chesterfield County, SC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WUUS52 KCAE 292203 SVRCAE SCC025-292230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 602 PM EDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 630 PM EDT. * AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHESTERFIELD...OR ABOUT 15 MILES WEST OF CHERAW...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHESTERFIELD COUNTY AT 610 PM EDT RURAL EASTERN CHESTERFIELD COUNTY AT 620 PM EDT THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3480 8012 3467 8027 3436 7993 3454 7973 AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:00 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 29, 2:00 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
200 PM EDT FRI APR 29 2000
TNGT/SUN-MON DISC:
RUC-MESOETA FORECAST RAOBS SHOW THAT AIRMASS BECOMES MORE UNSTABLE
LATE THIS AFTERNOON AND THIS EVENING. THE 18Z CAP IS ZONE BY 00Z.
MESOETA FORECAST RAOB FOR CAE SHOWS LI=-4 AND CAPE=800 BY 00Z. MSAS
COMPUTED LIS ALREADY -1/-2 JUST NORTH OF CAE CWA IN YORK AND CHESTER
COUNTIES. THEREFORE..HAVE DECIDED TO KEEP A POP FOR THUNDERSTORMS
THIS EVENING. 30% CAE AND 20% AT AGS. SHORT WAVE DROPS SOUTHEAST IN
UPPER FLOW WITH SHOT OF PVA AND GOOD UVVS EVENING TIME PERIOD BUT IS
GONE BETWEEN 03Z AND 06Z. RUC SHOWS WEAK H8 WAA 00Z-03Z. SO THINGS
ARE COMING TOGETHER FOR THUNDERSTORMS DURING EVENING PERIOD. AFTER
THIS EVENING...WEATHER CONDITIONS CALM DOWN CONSIDERABLY WITH UPPER
RIDGE OVER AREA SUNDAY INTO MONDAY. BY MONDAY...UPPER RIDGE IS
GETTING SUPPRESSED BY YET ANOTHER APPROACHING SHORT WAVE. HOWEVER...
WEATHER LOOKS DRY THROUGH MONDAY. OTHERWISE...GENERALLY LIKE FWC
TEMPS BUT TRENDED HIGHS MORE TO FAN AND LOCAL SCHEMES.
PRELIM CCF: CAE UU 045/080 048/083 055 07300
AGS UU 045/083 046/086 054 07200
EXTENDED DISC:
.TUE...ANOTHER SHORT WV WITH CHC RW/TRW. LOWS MID 50S. HIGHS 80-85.
.WED...HIGH PRESS. P/CLDY. LOWS 50-55. HIGHS 75-80.
.THU...HIGH PRESS MOVG E. STILL P/CLDY. LOWS MID 50S. HIGHS NR 80.
.CAE...NONE.
TTHNearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.